MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP REDUCER PART FOR IMPACTOR; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP REDUCER PART FOR IMPACTOR; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 75023714
Medical Device Problem Codes Crack (1135); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the polarcup reducer part for impactor is deformed, has cracks and gouges.No case or patient involved.
 
Additional Manufacturer Narrative
H3, h6: it was reported that the polarcup reducer part for impactor [article no.: 75023714, batch: d69686] is deformed, has cracks and gouges.No case or patient involved.The device which intent use is in treatment, was returned for investigation.The reported failure of deformation due to compressive stress can be confirmed.The impactor shows deformation, scratches and gouges.A production record review was performed.No deviations were found, which relates to the occurred failure of device.For the batch in scope additional complaints were recorded with similar failure mode.The root cause is attributed to wear and tear.There are no indications that this failure is related to any manufacturing issues.Further corrective and preventive action are not deemed necessary.This version of the device will be monitored for similar issues.The returned device will be retained.

Brand Name
POLARCUP REDUCER PART FOR IMPACTOR
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key11708074
Report Number9613369-2021-00165
Device Sequence Number19744666
Product Code LPH
UDI-Device Identifier07611996114614
UDI-Public07611996114614
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K110135
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75023714
Device Catalogue Number75023714
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2021
Initial Date Received by Manufacturer 03/30/2021
Supplement Date Received by Manufacturer07/06/2021
Initial Report FDA Received Date04/22/2021
Supplement Report FDA Received Date07/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1